MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on a johnson and johnson social media account that after an intraocular lens (iol) was implanted in the left eye (os), the lens "de-centered itself." the patient is not able to "see near or far." the patient reported now having to see a retina specialist and go through a long surgery.No further information was provided.Through follow-up with the patient, it was learned that the symptoms of being unable to focus os began immediately after surgery.The patient noted, "it was not blurry, but could not focus" and cannot "see near or far." when the patient returned to the doctor two days later, the os was dilated and it was noticed that the iol was dislocated to the right nasally.The patient reported that ¿the cataract seemed more difficult to remove" and the surgery seemed to "go differently" then how it went with the right eye, with which there was no issues.The doctor did not provide the patient with any information regarding any issues during or after surgery.The patient reported that there were no surgical interventions or injury to the eye that the patient is aware of and the patient did not develop any infection.There has been no traumatic injury to the eye.The patient reported having to close one eye when driving because of not being able to focus, being unable to read now, and requires glasses for any close work.The patient is scheduled for an explant on (b)(6) 2022 with a different doctor, who advised the patient that the surgery would be longer, because "it is not easy to fix," but would not tell the patient what the issue is.The patient was referred to a retinal specialist to check the left eye prior to the explant, and the patient reported the eye is healthy and retina is fine.The iol remains implanted at this time.No further information was provided.
 
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens was not explanted.(b)(4).The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain additional information from the doctor regarding the event; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in the initial mdr section b1 was inadvertently indicated as "adverse event" and section b2 was indicated as "other serious injury".However, at that time the event was considered only a product problem, therefore, in section b1 product problem should have been indicated and b2 left blank.Through follow-up, it was confirmed that the patient had a lens exchange completed.Therefore, b1 adverse event now applies, and section b2 required intervention also now applies.The patient had a follow-up appointment scheduled to remove the "stitch" put in the eye.The patient reported that everything went well with the explant and the patient is now able to see.The following fields have been updated accordingly: section b1: addition of product problem, section b2 required intervention.Section d6b: if explanted, give date: (b)(6) 2022.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13173882
Report Number3012236936-2022-00026
Device Sequence Number11891538
Product Code POE
UDI-Device Identifier05050474591752
UDI-Public(01)05050474591752(17)221029
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0155
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite